Hail, Miller
- When
- March 29, 7:55 AM CST
- Where
- Miller County, 3 mi N of Eldon
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.400, -92.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 29, 1:49 AM CST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 149 AM CST FRI MAR 29 2002 MAIN FOCUS WILL BE WITH POPS TODAY/TUESDAY AND WITH TEMPERATURES. WATER VAPOR IMAGERY SHOWS UPPER LEVEL SYSTEM ACROSS SOUTHERN TIP OF CALIFORNIA...WITH PACIFIC MOISTURE STREAMING ACROSS THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY. MAIN NORTHERN STREAM ENERGY WAS LOCATED FROM THE NORTHERN PLAINS INTO THE UPPER MISSISSIPPI VALLEY. 500H PROFILER WAS SHOWING A WEAK DISTURBANCE ACROSS WESTERN KANSAS...WITH 850 LOW LEVEL JET ACROSS CENTRAL KANSAS. SURFACE BOUNDARY WAS STRETCHING ACROSS CENTRAL KANSAS THROUGH CENTRAL MISSOURI...WITH SURFACE LOW OVER SOUTHWEST KANSAS. REGIONAL RADARS WERE INDICATING WAA SHOWERS ACROSS EASTERN NEBRASKA/NORTHEAST KANSAS/WESTERN IOWA...AND NORTHWEST MISSOURI. MODELS CONTINUE IN GOOD AGREEMENT WITH RESPECT TO TRACK OF SOUTHERN STREAM SYSTEM...AND KEEP IT TO THE SOUTH OF THE AREA...AND THE CWA MAINLY UNDER THE INFLUENCE OF THE NORTHERN STREAM. TIMING OF SURFACE FRONT IS ALSO IN AGREEMENT TODAY. UPPER LEVEL WAVE IN NORTHERN STREAM IS EXPECTED TO DROP SOUTHEAST AND WILL HELP TO PUSH FRONT AND SURFACE LOW TO THE SOUTHEAST AND THROUGH THE AREA. AHEAD OF THE FRONT...MODEL SOUNDINGS SHOWING ELEVATED CAPES OF 300 TO 400 J/KG WITH AN INCREASING AREA OF LOW LEVEL MOISTURE ALONG AND AHEAD OF THE BOUNDARY. GOOD WARM AIR ADVECTION ALSO TAKING PLACE...WITH BEST WAA LIFT ACROSS NORTHERN MO...WHERE MOISTURE DEPTH ALSO BETTER. FRONT PUSHES THROUGH BY MIDDAY...AND WITH WEAK CAA BEHIND THE FRONT...SHOULD SHUT OFF ANY CHANCE OF PRECIPITATION FOR THE AFTERNOON. AVN MOS HAS BEEN HORRIBLY TOO LOW LAST COUPLE OF DAYS...AND STILL LOOKS TO BE TOO LOW TODAY. WILL GO CLOSER TO ETA 2M AND FWC GUIDANCE FOR TEMPS TODAY. SURFACE LOW/FRONT AND MOISTURE PUSH OFF TO THE EAST FOR TONIGHT WITH WEAK HIGH PRESSURE MOVING INTO THE AREA. UPPER LEVELS REMAIN UNDER INFLUENCE OF NORTHERN STREAM WITH S STREAM WAVE PUSHING INTO WESTERN TEXAS AND MOISTURE REMAINING SOUTH OF THE AR/MO BORDER. SURFACE HIGH REMAINS OVER THE AREA ON SATURDAY WITH S STREAM LOW PUSHING EAST ACROSS TEXAS. MID LEVEL MOISTURE INCREASES ACROSS THE AREA AND MAY LIMIT HEATING DURING THE DAY. MAIN LIFT/DEEP MOISTURE REMAIN SOUTH OF THE CWA AND WILL LEAVE POPS OUT OF THE FORECAST. UPPER LEVEL WAVE PUSHES INTO EASTERN TEXAS SATURDAY NIGHT WITH N EDGE OF MOISTURE ALONG THE MO/AR BORDER. GOOD SW FLOW DEVELOPS AHEAD OF NEXT SIGNIFICANT WAVE IN THE NORTHERN PLAINS. SHOULD SEE GOOD WARMING ON MONDAY...BEFORE ARCTIC BOUNDARY PUSHES THROUGH ON TUESDAY. MAY SEE ANOTHER FREEZE BY MID WEEK AS ARCTIC AIR PUSHES BACK INTO THE REGION. HOPE TO HAVE ISC GRIDS DONE BY 09Z. .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST FRI MAR 29 2002 * HAZARDOUS WEATHER THREAT(S)... SHOWERS AND THUNDERSTORMS. * THREAT AREAS AND TIMING... ACROSS THE ENTIRE AREA THIS MORNING AND EARLY AFTERNOON. * DISCUSSION... A COLD FRONT WILL PUSH THROUGH THE AREA TODAY. AHEAD OF THE FRONT...MOISTURE WILL CONTINUE TO INCREASE. ENOUGH INSTABILITY IS EXPECTED FOR THUNDERSTORMS TO DEVELOP. STORMS ARE NOT EXPECTED TO BECOME SEVERE. * SPOTTER ACTIVATION OUTLOOK... NOT EXPECTED. * EXTENDED OUTLOOK... AN ARCTIC COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY. MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY...WITH FREEZING TEMPERATURES POSSIBLE. THOSE WITH AGRICULTURAL INTERESTS SHOULD CONTINUE TO MONITOR THE SITUATION... AND BE PREPARED TO COVER YOUR OUTDOOR VEGETATION SHOULD A FREEZE WARNING BE ISSUED NEXT WEEK. LINDENBERG THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
MOZ055>058-067>071-078>083-089>092-094>098-104>106-291900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 731 AM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 45...IN EFFECT UNTIL 100 PM CST FRIDAY AFTERNOON. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...DENT... DOUGLAS...GREENE...HICKORY...HOWELL...LACLEDE...LAWRENCE...MARIES... MILLER...MORGAN...OREGON...OZARK...PHELPS...POLK...PULASKI... SHANNON...ST. CLAIR...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON... LEBANON...MOUNT VERNON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD... STOCKTON AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291945- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 746 AM CST FRI MAR 29 2002 ...SEVERE THUNDERSTORM WATCH UNTIL 100 PM... * HAZARDOUS WEATHER THREAT(S)... HAIL UP TO NICKEL SIZE. * THREAT AREAS AND TIMING... GENERALLY EAST OF A LINE FROM APPLETON CITY TO BRANSON UNTIL 100 PM THIS AFTERNOON. * DISCUSSION... A COLD FRONT WILL TRIGGER THUNDERSTORMS THIS MORNING INTO EARLY THIS AFTERNOON. SOME OF THESE STORMS WILL REACH SEVERE LIMITS...WITH HAIL TO THE SIZE OF NICKELS. * SPOTTER ACTIVATION OUTLOOK... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 PM. INCREASED STORM COVERAGE THIS MORNING MAY REQUIRE SPOTTER ACTIVATION. * SEVERE THUNDERSTORM WATCH NUMBER 45 IS IN EFFECT UNTIL 100 PM THIS AFTERNOON.) * EXTENDED OUTLOOK... AN ARCTIC COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY. MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY...WITH FREEZING TEMPERATURES POSSIBLE. THOSE WITH AGRICULTURAL INTERESTS SHOULD CONTINUE TO MONITOR THE SITUATION... AND BE PREPARED TO COVER YOUR OUTDOOR VEGETATION SHOULD A FREEZE WARNING BE ISSUED NEXT WEEK. BROWNING THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Springfield radar (KSGF), 148 km away, was scanning. The volume nearest the first event began at 13:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285781.